MAUDE Adverse Event Report: SYNTHES MONUMENT T20 HEXALOBE DRIVER-MALE; SCREWDRIVERS

SYNTHES MONUMENT T20 HEXALOBE DRIVER-MALE; SCREWDRIVERS
Catalog Number 03.611.142
Medical Device Problem Codes Bent (1059); Break (1069); Material Distortion (2977)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement reported.Device history records review was completed for part# 03.611.142, lot# 7247098.Supplier: (b)(4), release to warehouse date: apr 17, 2013.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device was received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2016, that the t20 hexalobe driver-male screwdriver is twisted and deformed.There was no surgery or patient involvement.Upon receiving the device at manufacturer, it was noted that the drive tip was missing a segment (the distal-most 2.65mm of the tip).Additionally the tip was found to be twisted in a manner consistent with removal.This report is for one (1) t20 hexalobe driver-male.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.A product development investigation was performed for the hexalobe driver (part number 03.611.142, lot number 7247098).The subject device was returned with the complaint condition stating the returned driver was examined and the drive tip was found to be broken and missing a segment (the distal-most 2.65mm of the tip ¿ calipers).Additionally the tip was found to be twisted in a manner consistent with removal.The complaint condition was unable to be replicated due to post-manufacturing damage.The complaint was confirmed.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.A visual inspection and drawing review were performed as part of this investigation.No product design issues or discrepancies were observed.Relevant drawings for the returned device were reviewed the design, materials and finishing processes were found to be appropriate for the intended use of this device.A device history review was performed for the returned instrument¿s lot number and no non-conformance records or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.No definitive root cause was able to be determined as method of use at the time of failure is unknown.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T20 HEXALOBE DRIVER-MALE
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6176635
Report Number1719045-2016-10916
Device Sequence Number18935856
Product Code HXX
UDI-Device Identifier10705034714424
UDI-Public(01)10705034714424(10)7247098
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.611.142
Device Lot Number7247098
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/15/2016
Supplement Report FDA Received Date12/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1